Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 348, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 30, 2001, 3:36 AM CDT for Caddo County, Washita County, Oklahoma. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 30, 2001, 3:36 AM CDT (08:36 UTC)
- Expired
- May 30, 2001, 4:15 AM CDT
- In force
- 39 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties
Counties Caddo County, OK, Washita County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 3:40 AM CDT | Hail 0.88 | Colony, OK | |
| May 30, 4:00 AM CDT | Thunderstorm Wind | Hydro, OK | Large tree limbs were downed. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 10:30 PM CDT | Tornado Watch | SPC | 6 hr |
| May 30, 1:00 AM CDT | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1017 J/kg
- Mixed-layer CIN
- -336 J/kg
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 424 m²/s²
- 0-3 km storm-relative helicity
- 670 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 300837
SVROKC
OKC015-149-300915-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
336 AM CDT WED MAY 30 2001
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CADDO COUNTY IN SOUTHWEST OKLAHOMA
WASHITA COUNTY IN WESTERN OKLAHOMA
* UNTIL 415 AM CDT
* AT 336 AM CDT...DOPPLER RADAR DETECTED AN INTENSIFYING LINE OF
SEVERE THUNDERSTORMS FROM HINTON TO 11 MILES SOUTHWEST OF CANUTE.
THUNDERSTORMS WERE ..MOVING EAST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE ALBERT...BESSIE...BINGER...
BRIDGEPORT...BURNS FLAT...CANUTE...CLOUD CHIEF...COLONY...
CORDELL...CORN...DILL CITY...EAKLY...FOSS...HINTON...HYDRO...
LOOKEBA...ROCKY AND SENTINEL
HAIL UP TO THE SIZE OF QUARTERS IS LIKELY WITH THESE SEVERE
THUNDERSTORMS. HEAVY RAIN ALSO MAY RESULT IN LOCAL FLOODING.
LAT...LON 3556 9831 3555 9863 3548 9863 >3547 9936
3513 9935 3512 9829
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:30 AM CDT, 6 minutes earlier.
Area forecast discussion, May 30, 3:30 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 330 AM CDT WED MAY 30 2001 SEVERE CONVECTION WILL CONTINUE THROUGH EARLY MORNING ACROSS SOUTHERN OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS. WEAK SURFACE TROUGH/FRONT ACROSS NORTHWEST OKLAHOMA WILL MOVE LITTLE UNTIL UPPER TROUGH TO THE WEST CATCHES UP WITH IT. UNTIL IT DOES WILL NEED TO HOLD ONTO POPS ACROSS THE AREA. LATEST ETA HAS BOUNDARY MOVING SLOWER THAN PREVIOUS RUNS. CONCERNED IT MAY HANG UP SOMEWHERE CLOSE TO THE RED RIVER THROUGH WEDNESDAY NIGHT/EARLY THURSDAY. MODELS ARE CONSISTENT WITH ROTATING A SHORTWAVE TROUGH AROUND DEVELOPING UPPER LOW NEAR THE GREAT LAKES AND BRINGING ANOTHER COLD FRONT THROUGH THE FORECAST AREA FRIDAY/FRIDAY NIGHT. TIGHT BOUNDARY LAYER MOISTURE GRADIENT SHOULD MOVE NORTH INTO THE AREA BY THIS TIME PROVIDING AMPLE MOISTURE/INSTABILITY FOR CONVECTION ALONG THE SOUTHWARD MOVING BOUNDARY. WILL ADD 30/40 POPS ALL AREAS FOR PORTIONS OF FRIDAY/SATURDAY. UPPER RIDGE EXPECTED TO BUILD INTO THE AREA SUNDAY/MONDAY BEFORE MODELS DIVERGE WITH RESPECT TO SPEED OF DEPARTING UPPER LOW NEAR THE GREAT LAKES. PREFER THE SLOWER/LESS AMPLIFIED UPPER WAVE PATTERN DEPICTED BY THE ECMWF FOR TUESDAY WHICH BRINGS A QUASI-STATIONARY FRONTAL BOUNDARY TO NEAR THE KANSAS/OKLAHOMA BORDER. CONVECTION COULD DEVELOP ALONG IT OR ALONG A DEVELOPING DRY LINE TO THE WEST. ...UPDATED LATEST MRF IS CONSISTENT WITH YESTERDAYS ECWMF IN DEVELOPING A MORE ZONAL FLOW BY EARLY MONDAY THEN ATTEMPTING TO BRING A COLD FRONT THROUGH THE STATE MONDAY NIGHT/TUESDAY. HAVE DECIDED TO INCLUDE SMALL POPS FOR NORTHERN OKLAHOMA SUNDAY NIGHT...THEN CHANCE POPS ALL AREAS MONDAY/TUESDAY. .OUN... OK...NONE. TX...NONE. JAMES
In the hours before
Local storm report, May 29, 11:53 PM CDT, 3 hours 43 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1153 PM CDT TUE MAY 29 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1150 PM FREDERICK OK .75 INCH HAIL
05/29/01 TILLMAN REPORTED BY TILLMAN
SHERIFFS OFFICE
KTLocal storm report, May 29, 11:54 PM CDT, 3 hours 42 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1154 PM CDT TUE MAY 29 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1150 PM 10 NW HINTON OK WIND DAMAGE
05/29/01 CADDO TRUCK BLOWN OVER ON
I-40 AT MILE MARKER
96...AMATEUR RADIO
4 REPORT
KTLocal storm report, May 30, 12:21 AM CDT, 3 hours 15 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1221 AM CDT WED MAY 30 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1159 PM ALTUS OK .88 INCH HAIL
05/29/01 JACKSON BY SPOTTER
1203 AM ALTUS OK 1.0N0 INCH HAIL
05/30/01 JACKSON SPOTTER REPORT
CWLocal storm report, May 30, 12:44 AM CDT, 2 hours 52 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1244 AM CDT WED MAY 30 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1241 AM PIEDMONT OK 1.00 INCH HAIL
05/30/01 CANADIAN SPOTTER REPORT
CWLocal storm report, May 30, 1:24 AM CDT, 2 hours 12 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
124 AM CDT WED MAY 30 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0120 AM OKLAHOMA CITY OK 70 MPH WIND GUST
05/30/01 OKLAHOMA ESTIMATED BY SPOTTER
IN DOWNTOWN AREA
0108 AM 5 N MUSTANG OK 60 MPH WIND GUST
05/30/01 CANADIAN (ESTIMATED) HAM RADIO
REPORT
0110 AM 4 W BLAIR OK .88 INCH HAIL
05/30/01 JACKSON HAM RADIO REPORT
1259 AM 4 N DUKE OK 1.75 INCH HAIL
05/30/01 JACKSON HAM RADIO REPORT
1256 AM RUSSELL OK 1.25 INCH HAIL
05/30/01 GREER HAM RADIO REPORT
1254 AM PIEDMONT OK 1.00 INCH HAIL
05/30/01 CANADIAN HAM RADIO REPORT
1253 AM 8 S REED OK .75 INCH HAIL
05/30/01 GREER HAM RADIO REPORT
1252 AM 4 SW MANGUM OK 1.00 INCH HAIL
05/30/01 GREER REPORTED BY EOC
1233 AM 10 N GRANDFIELD OK 1.00 INCH HAIL
05/30/01 TILLMAN HAM RADIO REPORT
1231 AM 10 N GRANDFIELD OK 70 MPH WIND GUST
05/30/01 TILLMAN (ESTIMATED) HAM RADIO
REPORT
LANELocal storm report, May 30, 3:22 AM CDT, 14 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
322 AM CDT WED MAY 30 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0219 AM 16 NNW INDIAHOMA OK 1.00 INCH HAIL
05/30/01 COMANCHE HAM RADIO REPORT
0215 AM 7 NNW INDIAHOMA OK 1.00 INCH HAIL
05/30/01 COMANCHE HAM RADIO REPORT
0215 AM OKLAHOMA CITY OK FLOODING
05/30/01 OKLAHOMA PORTIONS OF I-35 COVERED
WITH AROUND 1 FOOT OF
WATER IN THE VICINITY OF
I-40 HAM RADIO REPORT
0217 AM OKLAHOMA CITY OK FLOODING
05/30/01 OKLAHOMA CARS STALLED ON I-35 NEAR
SW 89TH STREET
HAM RADIO REPORT
0205 AM 3 SW MOORE OK 1.00 INCH HAIL
05/30/01 CLEVELAND AT 164TH AND WESTERN AVE
HAM RADIO REPORT
0218 AM CYRIL OK .75 INCH HAIL
05/30/01 CADDO HAM RADIO REPORT
0215 AM APACHE OK 1.25 INCH HAIL
05/30/01 CADDO HAM RADIO REPORT
0145 AM OKLAHOMA CITY OK .75 INCH HAIL
05/30/01 OKLAHOMA REPORTED AT 43RD AND
CHOCTAW ROAD HAM RADIO
REPORT
0140 AM OKLAHOMA CITY OK .75 INCH HAIL
05/30/01 OKLAHOMA REPORTED BY BROADCAST MEDIA
NEAR CROSSROADS MALL
0210 AM 1 SE SNYDER OK .88 INCH HAIL
05/30/01 JACKSON HAM RADIO REPORT
0208 AM MOUNTAIN PARK OK 1.25 INCH HAIL
05/30/01 KIOWA HAM RADIO REPORT
0200 AM TOM STEED LAKE OK .88 INCH HAIL
05/30/01 KIOWA HAM RADIO REPORT
0159 AM 2 W SNYDER OK 1.75 INCH HAIL
05/30/01 JACKSON HAM RADIO REPORT
0123 AM 5 W ALTUS OK .75 INCH HAIL
05/30/01 JACKSON HAM RADIO REPORT
0124 AM MARTHA OK 1.00 INCH HAIL
05/30/01 JACKSON HAM RADIO REPORT
0139 AM 7 E HOBART OK .88 INCH HAIL
05/30/01 KIOWA HAM RADIO REPORT
0125 AM ALTUS OK 1.00 INCH HAIL
05/30/01 JACKSON HAM RADIO REPORT
0133 AM ALTUS AFB OK 1.25 INCH HAIL
05/30/01 JACKSON HAM RADIO REPORT
0125 AM OKLAHOMA CITY OK .88 INCH HAIL
05/30/01 OKLAHOMA HAM RADIO REPORT
LANEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:52 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 38 min |
| May 29, 9:42 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 48 min |
| May 29, 10:03 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 42 min |
| May 29, 10:07 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Major | 38 min |
| May 29, 10:14 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 46 min |
| May 29, 10:22 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey | 38 min |
| May 29, 10:27 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 33 min |
| May 29, 10:39 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 51 min |
| May 29, 10:44 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 46 min |
| May 29, 11:03 PM CDT | Tornado Warning | OUN | Tillman | 27 min |
| May 29, 11:05 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Washita | 40 min |
| May 29, 11:06 PM CDT | Tornado Warning | OUN | Kay | 24 min |
| May 29, 11:12 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian | 48 min |
| May 29, 11:12 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 48 min |
| May 29, 11:29 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 46 min |
| May 29, 11:43 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 47 min |
| May 29, 11:44 PM CDT | Tornado Warning | OUN | Canadian | 31 min |
| May 30, 12:01 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon | 44 min |
| May 30, 12:03 AM CDT | Severe Thunderstorm Warning | OUN | Jackson | 42 min |
| May 30, 12:03 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 42 min |
| May 30, 12:13 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 47 min |
| May 30, 12:17 AM CDT | Severe Thunderstorm Warning | OUN | Canadian | 43 min |
| May 30, 12:29 AM CDT | Tornado Warning | OUN | Cotton, Tillman | 31 min |
| May 30, 12:39 AM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 51 min |
| May 30, 12:44 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 46 min |
| May 30, 12:49 AM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 41 min |
| May 30, 12:57 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 48 min |
| May 30, 1:01 AM CDT | Tornado Warning | OUN | Cotton | 29 min |
| May 30, 1:20 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 40 min |
| May 30, 1:28 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa | 47 min |
| May 30, 1:30 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma, Pottawatomie | 45 min |
| May 30, 1:46 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 44 min |
| May 30, 1:58 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 47 min |
| May 30, 2:01 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 44 min |
| May 30, 2:24 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 36 min |
| May 30, 2:42 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 48 min |
| May 30, 2:57 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain | 48 min |
| May 30, 3:12 AM CDT | Severe Thunderstorm Warning | OUN | Grady | 48 min |
| May 30, 3:28 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 47 min |
| May 30, 3:43 AM CDT | Severe Thunderstorm Warning | OUN | Seminole | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.